Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 18, NWS Cheyenne, WY

November 22, 20148 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Nov 22, 2014, 2:55 PM MST for 8 counties in Nebraska. It took effect at Nov 23, 2014, 9:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2014, 2:55 PM MST (21:55 UTC)
In effect from
Nov 23, 2014, 9:00 AM MST
Expired
Nov 23, 2014, 6:00 PM MST
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3393 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WWUS75 KCYS 222155
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MST SAT NOV 22 2014

WYZ101-103>107-110-115>118-230700-
/O.EXT.KCYS.HW.W.0034.000000T0000Z-141123T0700Z/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...ARLINGTON...ELK MOUNTAIN...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE
255 PM MST SAT NOV 22 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* TIMING...WINDS WILL REMAIN STRONG INTO TONIGHT. THE STRONGEST
  WINDS ARE NOW EXPECTED TO DIMINISH AFTER MIDNIGHT...WITH GUSTS
  LOWERING BELOW 45 MPH EXPECTED BY SUNRISE EARLY SUNDAY MORNING.

* WINDS...WEST-TO-SOUTHWEST 35 TO 50 MPH WITH GUSTS UP TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. HIGH PROFILE VEHICLES AND
  LIGHT WEIGHT TRAILERS MAY BE SUSCEPTIBLE TO STRONG AND SUDDEN
  WIND GUSTS. HIGH PROFILE VEHICLES MAY LOSE CONTROL DURING WHEN
  ENCOUNTERING STRONG WINDS AND MAY BE AT RISK OF BLOW OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-231000-
/O.NEW.KCYS.WI.Y.0018.141123T1600Z-141124T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
255 PM MST SAT NOV 22 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY. 

* TIMING...WINDS WILL SHIFT INTO THE NORTHWEST LATE TONIGHT BEHIND
  A PACIFIC COLD FRONT...AND THEN INCREASE THROUGH SUNDAY MORNING. 

* WINDS...NORTHWEST SUSTAINED BETWEEN 25 TO 35 MPH WITH GUSTS
  AROUND 50 MPH.

* IMPACTS...PRIMARILY TRAVEL DIFFICULTIES TO HIGH PROFILE VEHICLES
  ALONG EAST TO WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TT
4 follow-up statements
571 
WWUS75 KCYS 230410
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
910 PM MST SAT NOV 22 2014

...HIGH WIND WARNING IS CANCELLED...

.WHILE THE THREAT FOR HIGH WINDS HAS ENDED...STRONG AND GUSTY
NORTHWEST WINDS WILL DEVELOP WITH THE PASSAGE OF A COLD FRONT
TONIGHT.

WYZ101-103>107-110-115>118-230515-
/O.CAN.KCYS.HW.W.0034.000000T0000Z-141123T0700Z/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...ARLINGTON...ELK MOUNTAIN...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE
910 PM MST SAT NOV 22 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

VERY STRONG WEST WINDS OBSERVED DURING THE AFTERNOON AND EARLY
EVENING HAVE DIMINISHED.

$$

NEZ002-003-019>021-054-055-095-096-231200-
/O.CON.KCYS.WI.Y.0018.141123T1600Z-141124T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
910 PM MST SAT NOV 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY...

* TIMING...WINDS WILL SHIFT INTO THE NORTHWEST OVERNIGHT TONIGHT
  BEHIND A COLD FRONT...AND THEN INCREASE THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST SUSTAINED 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...TRAVEL DIFFICULTIES TO HIGH PROFILE VEHICLES ALONG
  EAST TO WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAMSKI
150 
WWUS75 KCYS 231053
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
353 AM MST SUN NOV 23 2014

...QUITE WINDY OVER WESTERN NEBRASKA TODAY...

.IN THE WAKE OF A COLD FRONT...THE SURFACE PRESSURE GRADIENT WILL
BE STRONG ENOUGH...COMBINED WITH BRISK WINDS IN THE LOW LEVELS...
TO PRODUCE BLUSTERY NORTHWEST WINDS LATE THIS MORNING AND THIS
AFTERNOON.

NEZ002-003-019>021-054-055-095-096-240100-
/O.CON.KCYS.WI.Y.0018.141123T1600Z-141124T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
353 AM MST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MST THIS EVENING...

* TIMING...NORTHWEST WINDS WILL INCREASE LATE THIS MORNING AND
  CONTINUE THROUGH THE AFTERNOON.

* WINDS...FROM THE NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TRAVEL DIFFICULTIES TO HIGH PROFILE VEHICLES ALONG 
  EAST TO WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUBIN
996 
WWUS75 KCYS 232041
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
141 PM MST SUN NOV 23 2014

...ANOTHER ROUND OF STRONG WINDS POSSIBLE ALONG INTERSTATE 80 LATE
TONIGHT...

.ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH INTO WYOMING LATE
TONIGHT. THIS DISTURBANCE WILL RESULT IN AN INCREASING SURFACE
PRESSURE GRADIENT AHEAD OF THE SYSTEM BY EARLY MONDAY MORNING
ALONG INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE.

NEZ002-003-019>021-054-055-095-096-240100-
/O.CON.KCYS.WI.Y.0018.000000T0000Z-141124T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
141 PM MST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...TRAVEL DIFFICULTIES TO HIGH PROFILE VEHICLES ALONG 
  EAST TO WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ110-116-241200-
/O.NEW.KCYS.HW.A.0024.141124T0700Z-141124T1600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE
141 PM MST SUN NOV 23 2014

...HIGH WIND WATCH IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH
MONDAY MORNING. 

* TIMING...NORTHWEST WINDS OF 20 TO 30 MPH THIS EVENING WILL SHIFT
  INTO THE WEST AND INCREASE AFTER MIDNIGHT TONIGHT. GUSTS UP TO
  60 MPH ARE POSSIBLE BY EARLY MONDAY MORNING.

* WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. PERIODS OF STRONG WINDS MAY
  RESULT IN HAZARDOUS TRAVELING CONDITIONS TO HIGH PROFILE
  VEHICLES OR VEHICLES WITH LIGHT TRAILERS. THESE VEHICLES MAY
  LOSE CONTROL WHEN STRONG WIND GUSTS ARE ENCOUNTERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TT
282 
WWUS75 KCYS 240052
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MST SUN NOV 23 2014

...ANOTHER ROUND OF STRONG WINDS POSSIBLE BETWEEN CHEYENNE AND
RAWLINS LATE TONIGHT AND EARLY MONDAY MORNING...

.ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH INTO WYOMING LATE
TONIGHT. THIS DISTURBANCE WILL RESULT IN AN INCREASING SURFACE
PRESSURE GRADIENT AHEAD OF THE SYSTEM BY EARLY MONDAY MORNING
ALONG INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE.

NEZ002-003-019>021-054-055-095-096-240200-
/O.EXP.KCYS.WI.Y.0018.000000T0000Z-141124T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
552 PM MST SUN NOV 23 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

SUSTAINED NORTHWEST WINDS HAVE DECREASED TO 15 TO 20 MPH WITH
GUSTS BETWEEN 25 AND 30 MPH. THESE WIND SPEEDS WILL CONTINUE
TONIGHT.

$$

WYZ110-116-240900-
/O.CON.KCYS.HW.A.0024.141124T0700Z-141124T1600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE
552 PM MST SUN NOV 23 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH MONDAY MORNING...

* TIMING...NORTHWEST WINDS 20 TO 30 MPH THIS EVENING WILL SHIFT TO
  THE WEST AND INCREASE AFTER MIDNIGHT TONIGHT. GUSTS UP TO 60 MPH
  WILL BE POSSIBLE BY EARLY MONDAY MORNING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. PERIODS OF STRONG WINDS 
  MAY RESULT IN HAZARDOUS TRAVELING CONDITIONS TO HIGH PROFILE 
  VEHICLES OR VEHICLES WITH LIGHT TRAILERS. THESE VEHICLES MAY 
  LOSE CONTROL WHEN STRONG WIND GUSTS ARE ENCOUNTERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAMSKI/TJT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 22, 2:15 PM MST, 40 minutes earlier.

Area forecast discussion, Nov 22, 2:15 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MST SAT NOV 22 2014

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 342 AM MST SAT NOV 22 2014

TODAY...INHERITED WIND AND SNOW HIGHLITES LOOK ON TRACK. FOR
WIND...ARLINGTON ALREADY SEEING SUSTAINED 45 MPH WITH GUSTS IN THE
MID 50S. WINDS EXPECTED TO CONTINUE TO RAMP UP AS 850/700 MB CRAIG
TO CASPER HEIGHT GRADIENTS RISE TO NEAR 70 METERS BY LATE AFTERNOON.
BASED ON LOW AND MID LEVEL HEIGHT GRADIENTS...INHERITED HIGH WIND
WARNING ON TRACK...AND WILL UPGRADE THE HIGH WIND WATCH TO A WARNING
FOR LATE MORNING AND LATER TODAY FOR CHEYENNE...PLATTE AND CONVERSE
COUNTIES AS AGREE WITH DAY SHIFT REASONING FROM YESTERDAY. PROGGED
SURFACE THROUGH 700 MB GRADIENTS LOOK FAVORABLE. OROGRAPHIC SNOWS
EXPECTED TO CRANK UP LATE THIS AFTERNOON OVER THE SNOWY AND SIERRA
MADRE RANGES AS A PACIFIC COLD FRONT ENTERS THE REGION. FORECAST QPF
AND OROGRAPHICS SUGGEST AN UPGRADE TO A WINTER STORM WARNING THERE.

TONIGHT...STRONG BORA WINDS CONTINUE IN THE POST COLD FRONTAL
AIRMASS AND THUS THE CONTINUATION OF THE HIGH WIND WARNING. HEIGHT
GRADIENTS DECREASE THUS SLOWLY DECREASING WINDS. MODERATE TO HEAVY
SNOW WILL CONTINUE OVER THE SNOWY AND SIERRA MADRE RANGES IN MOIST
OROGRAPHIC FLOW.

SUNDAY...BLUSTERY AND WINDY DAY IN THE WAKE OF THE COLD FRONT WITH
OROGRAPHIC SNOWS IN EARNEST CONTINUING OVER THE SOUTHWEST MOUNTAINS.

SUNDAY NIGHT...CONTINUED BREEZY TO WINDY PER PROGGED SURFACE THROUGH
700 MB GRADIENTS...THOUGH NOT AS WINDY AS SATURDAY NIGHT. COLD AND
BLUSTERY WITH OROGRAPHIC SNOWS CONTINUING IN MOIST FLOW OVER THE
SNOWY AND SIERRA MADRE RANGES.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 342 AM MST SAT NOV 22 2014

ONGOING SNOW EVENT OVR THE SNOWY AND SIERRA MADRE RANGES WILL KICK
OFF THE PERIOD AS TRAILING SHORTWAVE TROUGH IN NORTHWEST FLOW CLIPS
THE AREA. MOUNTAINS LOCATIONS WILL SEE AN ADDITIONAL 3 TO 6 INCHES
ON MONDAY. THESE RATES WILL CONTINUE TO WARRANT THE AFOREMENTIONED
WINTER STORM WARNING OVR THE MOUNTAINS. POST-FRONTAL NORTHWEST FLOW
WILL NOT BE ALL THAT FAVORABLE FOR PRECIP OUTSIDE OF OROGRAPHIC
AREAS...HOWEVER MAY SEE NW/SE ORIENTED SNOW BANDS SET UP...
ESPECIALLY DURING THE AFTERNOON HOURS. POST FRONTAL LLVL CAA WILL
YIELD HIGHS MONDAY ONLY IN THE 20S WEST OF THE LARAMIE RANGE...WITH
30S ON THE ERN PLAINS. IT WILL FEEL MUCH COLDER HOWEVER...WITH
NORTHWEST WINDS GUSTING TO 35-45 MPH AT TIMES. DEPENDING UPON THE
AMOUNT OF CLEARING/MIXING...AREAS IN THE PANHANDLE MAY NEED A WIND
ADVISORY IN TIME.

NW FLOW WILL CONTINUE ON TUESDAY. OROGRAPHICALLY FAVORED AREAS WILL
STILL SEE LT SNOW...HOWEVER RATES SHOULD NO LONGER NECESSITATE A
WINTER HIGHLIGHT. ANY SNOW CHANCES WILL AGAIN STRUGGLE TO PULL AWAY
FROM THE MTNS...ESPECIALLY DURING THE DAYTIME HOURS. THE ECMWF DOES
HINT THAT SNOW CHANCES WILL SPILL OUT ONTO THE PLAINS TUESDAY NIGHT.
THE GFS IS LESS AGGRESSIVE WITH THIS IDEA HOWEVER...CONFINING
CHANCES TO THE MOUNTAINS TUESDAY NIGHT. ANOTHER DAY OF BREEZY WEST
WINDS ACROSS THE CWFA TUESDAY WITH GUSTS AGAIN 30-40 MPH.

MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WED-SAT...WITH THE MILLION
DOLLAR QUESTION CENTERING AROUND THE POSSIBILITY OF AN ARCTIC
BOUNDARY BCMNG STATIONARY WED NIGHT AND THU. MODELS ARE NOTORIOUS
FOR STRUGGLING IN THE DEPTH OF COLD AIR MASS THIS FAR OUT. THE 00Z
ECMWF IS MUCH MORE AMPLIFIED WITH A BUILDING RIDGE ALONG THE WEST
COAST...WHILE THE GFS IS SIGNIFICANTLY FLATTER. SO DESPITE SOME
SOLUTION CONGRUENCY IN YESTERDAYS 12Z MODEL SUITES...DIFFERENCES
REAR THEIR UGLY HEAD ONCE AGAIN IN 00Z DATA. FOR NOW...HAVE KEPT
THINGS RELATIVELY DRY AND MILD...FAVORING THE MORE CONSISTENT ECMWF.
HOWEVER...IF TRENDS TURN TOWARDS THE GFS COULD SEE A PERIOD OF SNOW
WED NT/THU ALONG WITH A COOLER THANKSGIVING DAY. STAY TUNED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1031 AM MST SAT NOV 22 2014

VERY WINDY CONDITIONS ACROSS SOUTHEAST WYOMING WITH GUSTY WINDS IN
THE PANHANDLE. LOOK FOR DETERIORORATING CONDITIONS OUT NEAR KRWL
LATER THIS AFTERNOON AS RAIN SHOWERS TURN OVER TO SNOW. THESE
LOWERING CONDITIONS COULD IMPACT THE PANHANDLE AIRPORTS TONIGHT AS
LATEST GUIDANCE DOES SHOW SHOWERS DEVELOPING OUT THERE OVERNIGHT.

&&

.FIRE WEATHER...
ISSUED AT 342 AM MST SAT NOV 22 2014

ALTHOUGH WINDS WILL BE STRONG TODAY AND TONIGHT...MINIMAL FIRE
WEATHER CONCERNS DUE TO COOL TEMPERATURES AND HIGHER HUMIDITIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 5 PM MST MONDAY
     FOR WYZ112-114.

     HIGH WIND WARNING UNTIL 5 AM MST SUNDAY FOR WYZ101-103>106-110-
     116-117.

     HIGH WIND WARNING UNTIL 5 AM MST SUNDAY FOR WYZ107-115-118.

NE...NONE.
&&

SHORT TERM...RUBIN
LONG TERM...CAH
AVIATION...GCC
FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 22, 5:40 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
540 AM MST SAT NOV 22 2014

WYZ101>119-231245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
540 AM MST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTHWEST WINDS WILL OCCUR ACROSS PORTIONS OF
SOUTHEAST WYOMING TODAY AND TONIGHT. THE STRONGEST WINDS WILL BE
IN AND AROUND MOUNTAIN LOCATIONS WHERE A HIGH WIND WARNING IS IN
EFFECT. WIND GUSTS OF 45 TO 60 MPH CAN BE EXPECTED...WITH THE
HIGHEST GUSTS DURING THE AFTERNOON HOURS.

SNOW WILL FALL OVER THE SNOWY AND SIERRA MADRE RANGES BEGINNING
LATE THIS AFTERNOON AND CONTINUING TONIGHT. SNOW ACCUMULATIONS OF
OVER A FOOT OF SNOW IS ANTICIPATED. THE COMBINATION OF STRONG
WINDS AND SNOW WILL PRODUCE NEAR WHITE OUT CONDITIONS AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE TO FALL ACROSS THE SNOWY AND SIERRA MADRE
RANGES ON SUNDAY. TOTAL ACCUMULATIONS OF UP TO 2 FEET WILL BE
POSSIBLE.

NORTHWEST WINDS WILL GUST TO BETWEEN 30 AND 45 MPH DURING THE
DAYTIME HOURS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NEZ002-003-019>021-054-055-095-096-231245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
540 AM MST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

BREEZY WEST WINDS WILL OCCUR ACROSS THE WESTERN NEBRASKA PANHANDLE
TODAY. WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED...WITH THE
HIGHEST GUSTS DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHWEST WINDS WILL GUST TO BETWEEN 30 AND 45 MPH DURING THE
DAYTIME HOURS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Nov 22, 12:31 PM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
11/22/2014  M58.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE.

1156 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
11/22/2014  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE.

&&

AAH
Local storm report, Nov 22, 12:36 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
11/22/2014  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE.

&&

AAH
Local storm report, Nov 22, 12:53 PM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1253 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
11/22/2014  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE.

&&

AAH
Local storm report, Nov 22, 1:50 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
11/22/2014  M60 MPH          CARBON             WY   MESONET

            SUSTAINED AT 45 MPH.

&&

BCHAPMAN
Local storm report, Nov 22, 2:39 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
11/22/2014  M65 MPH          PLATTE             WY   MESONET

            SUSTAINED AT 46 MPH.

&&

BCHAPMAN
Local storm report, Nov 22, 2:41 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
241 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
11/22/2014  M52 MPH          CARBON             WY   MESONET

            SUSTAINED AT 41 MPH.

&&

BCHAPMAN

Nearby

Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.